Q. Is it normal to get brown discharge after taking I pill?

Answered by
Dr. Prabha Ranjan
and medically reviewed by Dr. Hemalatha
This is a premium question & answer published on Feb 05, 2020

Hi doctor,

I took i-pill after 40 hours of intercourse due to the suspected entry of precum. Now I am experiencing mild brown discharge. What does it signify? Moreover, I am on my homeopathic medication for irregular periods which I resumed this month on 9th. Last month I had my periods on 10 and I took i-pill on the 3rd of this month. Please help. I do not want to get pregnant.

#

Hi,

Welcome to icliniq.com.

This discharge is mostly a side effect of i-pill. So, please relax and wait for your period. The chance of pregnancy is very less. Still, if you miss the period, then check for pregnancy.

Thank you doctor,

But, I have experienced this kind of discharge earlier also during my regular periods without having any sexual activity. Is this discharge similar to that one or is it implantation spotting? How long should I wait for my periods? If I did not get periods, then when should I take the pregnancy test? I am on my medication for irregular periods too. Since my periods are irregular, it can be possible that they come late this time. So, how will I differentiate whether it is pregnancy or irregularity in periods? Please help me, doctor.

#

Hi,

Welcome back to icliniq.com.

An irregular period is one of the commonest side effects of i-pill. The side effect of i-pill includes early period, delayed period and spotting. So, in your case, it is the most likely side effect of i-pill only. However, wait till the date of your expected period and if there is no bleeding, then check for pregnancy.

If there is no period with a negative pregnancy test, then repeat the pregnancy test after 5-7 days. Repeat the same for at least two or three weeks.

Hi doctor,

I already passed my expected date of the period. I am ahead of 5 days in my cycle. I have taken i-pill for the very first time and my irregular period is a health-related problem that I am facing from the past 3 to 4 years. I request you to give me some assurance that I am not pregnant. Should I continue with my homeopathic medication for irregular periods or not?

#

Hi,

Welcome back to icliniq.com.

Please check with a pregnancy test kit. If the pregnancy test is negative, then nothing to worry.

Please continue with your homeopathic treatment for the irregular period.

After 5 days, repeat the pregnancy test. If it is negative, then you are 100% safe from pregnancy. No need to repeat any tests further.

You can safely resume your normal course of medicine.


Was this answer helpful?

 | 

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Birth Control Pills - Frequently Asked Questions

Article Overview: Birth control pill is a hormonal conception method used by women to prevent pregnancy. These pills are taken orally and are 99.9 % effective.  Read Article


Dr. Sneha Kannan
Obstetrician And Gynaecologist

Birth control pill is a hormonal conception method used by women to prevent pregnancy. These pills are taken orally and are 99.9 % effective. There are a number of birth control pills, and choosing the right one for you can be daunting. Here I have tried to answer the most commonly asked questions t...  Read Article

Why do I have brown discharge before getting periods?

Query: Hi doctor, I have a brown discharge, and my dates came. What is that brown discharge?  Read Full »

I am having reddish brown discharge with irregular periods. Why?

Query: Hello doctor, I am concerned about my health, I have not had a regular period in almost three months. I have been having brown, reddish discharge but I am most certain that I am not pregnant because I have not had intercourse since two years ago, my stomach has been hurting and I have gained weight...  Read Full »

Also Read


COVID-19 Vaccines
A COVID-19 vaccine provides acquired immunity against the new Coronavirus. Read the article to know everything about the...  Read more»
Does CD marker help in identification of blood cancer?
Hi doctor, I am a 25-year-old male suffering from joint pain and pain in the knees. I also have nausea, vomiting, gynec...  Read more»
I suddenly got fainted and woked up with bruising in eyes. Why?
Hi doctor,I am 28 years old with normal weight and following a vegetarian diet. Last month, I fainted at home and my fri...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.